Hail, Vermilion
- When
- April 12, 1:20 PM CST to 1:45 PM CST
- Where
- Vermilion County, Sidell
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.917, -87.817
Hail up to one inch was reported in Sidell, Georgetown, and Danville.
8 hail, 3 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Apr 12, 9:30 AM CST, 3 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1030 AM CDT FRI APR 12 2002 WILL BE UPDATING FCST SHORTLY TO REFLECT CURRENT CLOUD AND PCPN TRENDS. 15Z SFC ANALYSIS SHOWING CF LINGERING NEAR I-55 THIS MORNING. LOW CLOUDS DOMINATING BEHIND FRONT WITH LIGHT SHRAS. SCTD TSRA CONT AHEAD OF FRONT...NOW MAINLY SOUTH OF I-70 ALTHOUGH RECENT RADAR IMAGERY SHOWING MORE STORMS DEVELOPING JUST NE OF ILX. PARTIAL CLEARING HAS OCCURRED IN THIS AREA AND INSTABILITY CONTS TO INCREASE. MSAS INDICATING LIS OF -2 TO -3. FRONT EXPECTED TO MOVE VERY LITTLE THIS AFTERNOON AS UPPER LEVEL S/W AND ASSOCIATED SFC LOW MOVES NE ALONG BOUNDARY. THIS WAVE COMBINED WITH INCREASED INSTABILITY SHOULD ALSO HELP ENHANCE PCPN CHCS ESPECIALLY EAST OF I-55 INTO THIS AFTERNOON. CONDITIONS SHOULD BECOME MOSTLY DRY ALONG ILLINOIS RIVER. WILL ALSO NEED TO MODIFY TEMPS. CLOUDS BEHIND FRONT SHOULD KEEP TEMPS LOWER AND SOME SUN IN EAST SHOULD PUSH TEMPS OVER 70 MARK. .ILX...NONE. FRIEDERS
ILZ027>031-036>038-040>057-061>063-066>068-071>073-121700- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT FRI APR 12 2002 SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE THIS AFTERNOON IN AREAS ALONG AND EAST OF INTERSTATE 55. NO ORGANIZED SEVERE WEATHER IS EXPECTED. ALTHOUGH A FEW OF THE STRONGER STORMS COULD PRODUCE BRIEF HEAVY RAIN...SMALL HAIL AND FREQUENT LIGHTNING. FRIEDERS
ILZ027>031-036>038-040>057-061>063-066>068-071>073-121800- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS...UPDATED NATIONAL WEATHER SERVICE LINCOLN IL 1141 AM CDT FRI APR 12 2002 THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...MAINLY EAST OF INTERSTATE 55. A FEW OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THEREFORE SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON. STAY TUNED FOR FURTHER UPDATES AND POSSIBLE WATCHES AND WARNINGS. FRIEDERS
The Lincoln radar (KILX), 132 km away, was scanning. The volume nearest the first event began at 19:22 UTC.
8 hail, 3 flash flood. Local standard time, as filed.
Hail up to one inch was reported in Sidell, Georgetown, and Danville.
Very heavy rain fell over extreme southern portions of Vermilion County. Illinois Route 1 and several secondary roads were closed due to high water. Numerous basements were flooded in Georgetown with some residents evacuated. No injuries were reported. Also several township roads in the area were washed out.
Very heavy rainfall fell in a short period of time over southern sections of Clay County. Three to 6 inches of water was reported over numerous roads in Flora.
Very heavy rainfall fell over a short amount of time in Paris. Numerous roads in the area were flooded as well as basements. Several people were rescued from their cars after driving into areas with water over the roads. No injuries were reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2002Every state in 2002This day in weather historyWarnings in Illinois, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5290205, 5290206, 5290207, 5290208, 5290213, 5290211, 5290209, 5290210, 5290214, 5290212, 5290215.